Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 326, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 17, 2014, 7:29 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2014, 7:29 PM CDT (00:29 UTC)
- Expired
- Aug 17, 2014, 8:03 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 17, 2:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2866 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 24.0
The text
As transmitted, in the capitals the NWS used until 2016.
816
WUUS53 KLBF 180029
SVRLBF
NEC071-183-180115-
/O.NEW.KLBF.SV.W.0326.140818T0029Z-140818T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT SUN AUG 17 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHWESTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 815 PM CDT
* AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
FORT HARTSUFF STATE PARK...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ERICSON AND PIBEL LAKE STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4173 9845 4173 9908 4184 9906 4184 9843
TIME...MOT...LOC 0029Z 278DEG 18KT 4176 9889
HAIL...1.00IN
WIND...60MPH
$$
MARTIN2 follow-up statements
388
WWUS53 KLBF 180050
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT SUN AUG 17 2014
NEC071-183-180115-
/O.CON.KLBF.SV.W.0326.000000T0000Z-140818T0115Z/
GARFIELD NE-WHEELER NE-
750 PM CDT SUN AUG 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WHEELER AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 815 PM CDT...
AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ERICSON...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ERICSON AND PIBEL LAKE STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4173 9845 4174 9888 4184 9887 4184 9843
TIME...MOT...LOC 0051Z 278DEG 18KT 4174 9874
HAIL...1.00IN
WIND...60MPH
$$
MARTIN032 WWUS53 KLBF 180103 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 803 PM CDT SUN AUG 17 2014 NEC071-183-180113- /O.CAN.KLBF.SV.W.0326.000000T0000Z-140818T0115Z/ GARFIELD NE-WHEELER NE- 803 PM CDT SUN AUG 17 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WHEELER AND SOUTHEASTERN GARFIELD COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. LAT...LON 4173 9845 4174 9888 4184 9887 4184 9843 TIME...MOT...LOC 0103Z 278DEG 18KT 4173 9866 $$ MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:56 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 17, 2:56 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT SUN AUG 17 2014 .SYNOPSIS... ISSUED AT 254 PM CDT SUN AUG 17 2014 INVERTED TROUGH ACROSS WESTERN NEBRASKA...WITH A DISTINCT DRY LINE ACROSS WESTERN NEB. 19Z OB FOR KSNY HAS A 41 DEGREE DEW PT...WHILE KOGA HAS A 64 DEGREE DEW PT. MEANWHILE AN OUTFLOW BOUNDARY FROM MORNING S DAKOTA CONVECTION HAS PUSHED ACROSS THE S DAKOTA/NEB BORDER. CONVECTION STARTING TO FIRE ACROSS CHERRY COUNTY ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE AIDED BY THE OUTFLOW BOUNDARY. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 254 PM CDT SUN AUG 17 2014 CONVECTION THIS AFTERNOON IS THE MAIN CONCERN AS STORMS ARE ALREADY BEGINNING TO FIRE ACROSS CHERRY COUNTY. ALSO SOME LIGHT SHOWER ACTIVITY ACROSS BOYD AND HOLT COUNTY. THE N CENTRAL ACTIVITY WILL QUICKLY PUSH EAST INTO NE NEB...HOWEVER EXPECT THE CHERRY COUNTY ACTIVITY TO CONTINUE TO EXPAND SOUTHWARD AS IT DRIFTS EAST. CAPE VALUES OF 3000 TO 3500 J/KG WITH 40 KTS OF SHEAR SHOULD RESULT IN SOME SCATTERED SEVERE THUNDERSTORMS...SVR THUNDERSTORM WATCH ALREADY IN EFFECT. CONCERN WILL BE HOW FAR SOUTH THE ACTIVITY WILL BUILD. TEMPS HAVE SOARED INTO THE LOWER 90S AND DEW PTS AROUND 60 TO THE LOWER 60S FOR SW NEB...ALTHOUGH BETTER UPPER LEVEL SUPPORT REMAINS FURTHER NORTH. LAPS SUGGEST LITTLE TO NO CAP AND VISIBLE SAT SHOWING SOME CU DEVELOPING. EXPECT AS LEAST SOME ISOLD ACTIVITY...SIMILAR TO YESTERDAY EVENING...ALTHOUGH IT MAY BE SHORT LIVED. ALL ACTIVITY WILL MOVE EAST AND EXIT LATE TONIGHT. CANNOT RULE OUT SOME LINGERING EARLY IN THE MORNING ACROSS THE FAR EASTERN ZONES...HOWEVER LOW POPS AS HIGHER PROB OF IT EXITING BY 12Z. LOWS TRICKY AS CONVECTION WILL AID IN COOLING ALTHOUGH HIGHER DEW PTS WILL LIMIT THE COOLING. HAVE FOLLOWED CLOSE TO GUIDANCE WHICH IS MID 50S WEST TO MID 60S IN THE EAST. BY TOMORROW MID MORNING SKIES WILL BE CLEARING AND HIGHS SHOULD PUSH BACK INTO THE LOWER 90S ACROSS SW NEB...AND THE MID 80S ACROSS THE NORTH. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 254 PM CDT SUN AUG 17 2014 LOW LEVEL FLOW MONDAY NIGHT CREATES A MOIST TRAJECTORY FROM WEST TEXAS...ALONG THE HIGH PLAINS OF NEW MEXICO AND COLORADO...INTO SOUTHWEST NEBRASKA. MOISTURE THEN CONVERGES ALONG A SURFACE BOUNDARY NEAR THE NEBRASKA-KANSAS BORDER AND INCREASES THE PRECIPITABLE WATER TO 1.25-1.50 INCHES. WITH SURFACE BASED CAPE OF 1500-2500J/KG AND DEEP BULK SHEAR OF 35-40KT...STRONG STORMS ARE EXPECTED TUESDAY AFTERNOON AND EVENING AND THERE IS SOME POTENTIAL FOR SEVERE STORM DEVELOPMENT. HOWEVER...WITH THE CONSIDERABLE UNCERTAINTY INVOLVED...SEVERE WORDING WILL NOT BE INCLUDED IN THE FORECAST GRID SET. HIGH PRECIPITABLE WATER VALUES CONTINUE IN PLACE THROUGH WEDNESDAY WHEN A WEAK FRONT SAGS SOUTH. THUS...THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT...ESPECIALLY IN CENTRAL AND NORTH CENTRAL NEBRASKA. A CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT AS ANOTHER SURFACE BOUNDARY COMES OFF THE HIGH PLAINS AND THROUGH CENTRAL AND WESTERN NEBRASKA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1259 PM CDT SUN AUG 17 2014 GENERALLY VRF CONDITIONS OVER THE NEXT 24 HOURS. A WEAK COLD FRONT WILL PUSH ACROSS THE AREA THIS AFTERNOON/EVENING WHICH WILL PRODUCE SOME SCT THUNDERSTORMS. THE BROKEN LINE WILL DEVELOP ACROSS WESTERN NEBRASKA THIS AFTERNOON AND PUSH EAST THROUGH THE EVENING HOURS. HIGHER CONFIDENCE IN IMPACT ACROSS NORTHERN NEBRASKA AND INCLUDED A TEMPO GROUP FOR KVTN. FURTHER SOUTH LIFT NOT AS GREAT AND COVERAGE LESS CERTAIN...THUS ONLY INCLUDING A VCTS AT THIS TIME. BEHIND THE FRONT WILL BE MOSTLY CLEAR SKIES AND LIGHT WINDS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...SPRINGER AVIATION...MASEK
Hazardous weather outlook, Aug 17, 3:59 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT SUN AUG 17 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-182100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 359 PM CDT SUN AUG 17 2014 /259 PM MDT SUN AUG 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. SEVERE STORMS ARE POSSIBLE...GENERALLY ALONG AND NORTHEAST OF A MERRIMAN TO NORTH PLATTE LINE. AT THIS TIME...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREATS THIS EVENING...TRANSITIONING TO A WIND THREAT OVERNIGHT AS THE ACTIVITY MOVES EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT AND THEN AGAIN FROM FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME...THE THREAT FOR ORGANIZED SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Aug 17, 6:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 11 NW STAPLETON 41.59N 100.66W
08/17/2014 E55 MPH LOGAN NE PUBLIC
&&
MOLDANLocal storm report, Aug 17, 6:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST TAYLOR 41.77N 99.38W
08/17/2014 E60 MPH LOUP NE 911 CALL CENTER
WINDS ESTIMATED AT LEAST 60 MPH WITH NUMEROUS BRANCHES
DOWN...ALSO HAD PEA TO DIME SIZE HAIL.
&&
MASEKLocal storm report, Aug 17, 6:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST BURWELL 41.78N 99.13W
08/17/2014 E60 MPH GARFIELD NE NWS EMPLOYEE
&&
MASEKLocal storm report, Aug 17, 6:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 20 NNW RUSHVILLE 42.98N 102.62W
08/17/2014 E1.75 INCH SHERIDAN NE PUBLIC
PUBLIC REPORT OF GOLF BALL SIZE HAIL.
&&
ROBERGLocal storm report, Aug 17, 7:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST BURWELL 41.78N 99.13W
08/17/2014 E70 MPH GARFIELD NE NWS EMPLOYEE
THUNDERSTORM WIND GUSTS ESTIMATED AT 70 MPH. VERY LOW
VISIBILITY IN HEAVY RAIN.
&&
ROBERGLocal storm report, Aug 17, 7:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 16 NNW RUSHVILLE 42.93N 102.59W
08/17/2014 E1.75 INCH SHERIDAN NE PUBLIC
PUBLIC REPORT OF GOLF BALL SIZE HAIL.
&&
ROBERGThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:10 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 50 min |
| Aug 17, 8:08 PM CDT | Areal Flood Advisory | LBF | Custer, Garfield, Loup | 3 hr |
| Aug 18, 4:48 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 42 min |
| Aug 18, 5:00 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 34 min |
| Aug 18, 5:27 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Aug 18, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 46 min |
| Aug 18, 6:15 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 45 min |
| Aug 18, 6:55 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.